Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online
Ask a Urologist   »  

On medicines for kidney stones and weak urine flow since a year, good PSA count, still do not have good flow. Help?

Jul 2016
User rating for this question
Answered by

Practicing since : 1971
Answered : 8344 Questions
I've been on XXXXXXX for over a year...have kidney stones and weak urine flow. My last psa number was 1, I wonder why I still can't have a better/normal stream. Age 60, white, 240lbs, pretty much inactive/retired. Help
Posted Wed, 5 Jun 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 6 hours later
Thanks for your query.Based on the facts that you have posted it appears that you have
problem of obstructive urinary flow .
Though your serum PSA levels are normal which just rules out cancer of the prostate your problem seems most likely to be due to Benign enlargement of prostate which is very common at this age.

However this can be confirmed only on clinical and digital Rectal Examination by a qualified Urologist and ultrasound scanning of the abdomen..

Please consult qualified Urologist for assessment and further treatment.

Will you kindly post me the pharmaceutical ingredients of XXXXXXX which is unknown in my country and i have no knowledge about it, so that I cam make comments about the efficacy of this drug.

You can try taking alpha blockers( Tomsulosin) which relax smooth muscles in bladder neck and help in improving urine flow.

Hope I have answered your query.
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.
Above answer was peer-reviewed by
Follow-up: On medicines for kidney stones and weak urine flow since a year, good PSA count, still do not have good flow. Help? 1 hour later
XXXXXXX (dutasteride and tamsulosinHCI) Capsules 0.5mg/0.4mg...... When I first reported weak stream my doctor put me on something else but then prescribed XXXXXXX after a abdomen ultrasonic scan which showed some kidney stones, hernias, but other things appeared normal as I recall. Now occasionally I do have a pretty healthy stream, but it's rare. Does this help?
I think I remember my doctor mentioning Benign enlargement of the prostate.... What is it and what is the recommened treatment?
I've founf the first med... it was Flomax... I believe it is the first part of XXXXXXX (dutasteride)......... Now I think I understand that I have BPH...thank you doctor
Answered by Dr. P. T. Patil 6 hours later
Thanks for feedback. The medicine that you are taking since one year is prescribed to improve the urine flow if one has been diagnosed to have Benign Enlargement of Prostate.(BEP)

The benign Enlargement of prostate is a ageing problem where prostate gland gets enlarged . First part of Urethra (Urine passage) which is passing through this gland gets compressed due to enlargement of prostate that results in to poor flow of urine.

Since you have been taking medicines since 1 year and do not have satisfactory results you have to explore the other option of treatment that is surgical method of treatment what is called as Trans Urethral Resection of the Prostate.(TURP).

Please consult qualified Urologist for detail clinical assessment and to explore the feasibility of this mode of treatment(TURP)which offers permanent cure.
Thanks and Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor